Alert archive / Iowa / Wind Chill Advisories in 2013

Wind Chill Advisory 9, NWS Des Moines, IA

December 8, 201318 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Dec 8, 2013, 9:10 PM CST for 18 counties in Iowa. It took effect at Dec 9, 2013, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2013, 9:10 PM CST (03:10 UTC)
In effect from
Dec 9, 2013, 3:00 AM CST
Expired
Dec 9, 2013, 3:00 PM CST
In force
12 hr
Issued by
NWS Des Moines, IA

Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 090310
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CST SUN DEC 8 2013

...SNOWFALL WILL DIMINISH LATER THIS EVENING ACROSS THE AREA...

.LIGHT TO AT TIMES MODERATE SNOW ACROSS CENTRAL IOWA WILL
DIMINISH BY MIDNIGHT. ACCUMULATIONS WILL GENERALLY RANGE FROM 2
TO 4 INCHES...WITH SPOTTY 5 INCH AMOUNTS. THIS WILL POSE A HAZARD
TO TRAVEL AT TIMES THROUGH MIDNIGHT.

IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091115-
/O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0300Z/
/O.NEW.KDMX.WC.Y.0009.131209T0900Z-131209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC
910 PM CST SUN DEC 8 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST MONDAY.

* SHORT TERM TRENDS...VERY LIGHT SNOW WILL END OVER THE AREAS
  BEFORE MIDNIGHT. WEST TO NORTHWEST WINDS WILL INCREASE GRADUALLY
  TONIGHT INTO MONDAY MORNING. WINDS WILL BECOME GUSTY BY LATE
  TONIGHT WITH SOME BLOWING SNOW IN OPEN AREAS AS WELL.

* STORM TOTAL SNOW ACCUMULATIONS...ACCUMULATIONS WILL RANGE FROM 2
  TO 4 INCHES WITH SPOTTY 5 INCH TOTALS.

* WINDS/VISIBILITY...WEST TO NORTHWEST WINDS WILL INCREASE TO 15
  TO 25 MPH BY MONDAY MORNING. THIS WILL REDUCE VISIBILITY AT
  TIMES IN OPEN AREAS.

* IMPACTS...COLD WIND CHILLS OF 20 TO 25 BELOW ZERO WILL DEVELOP
  TOWARD SUNRISE MONDAY MORNING AND CONTINUE THROUGH THE MORNING
  HOURS.

* WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 MPH WILL ARE
  EXPECTED FROM 3 AM UNTIL NOON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ071-081-092-090415-
/O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0300Z/
ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...CORNING...BEDFORD...LENOX...NEW MARKET
910 PM CST SUN DEC 8 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

.THE HEAVIER SNOW HAS MOVED OUT OF THE AREA. ONLY VERY LIGHT
ACCUMULATIONS ARE EXPECTED THROUGH THE REST OF THE NIGHT.  


$$

IAZ025>028-036>039-047>050-059>062-072>074-082-083-090600-
/O.CON.KDMX.WW.Y.0015.000000T0000Z-131209T0600Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-UNION-CLARKE-
INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
GRINNELL...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...
PELLA...KNOXVILLE...CRESTON...OSCEOLA
910 PM CST SUN DEC 8 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SHORT TERM TRENDS...LIGHT TO MODERATE SNOW WILL GRADUALLY TAPER
  OFF FROM THE WEST THROUGH MIDNIGHT. ADDITIONAL ACCUMULATIONS
  WILL BE MINOR THROUGH MIDNIGHT.

* STORM TOTAL SNOW ACCUMULATIONS...ACCUMULATIONS WILL RANGE FROM 2
  TO 4 INCHES WITH SPOTTY 5 INCH AMOUNTS.  

* WINDS/VISIBILITY...WEST TO NORTHWEST WINDS WILL INCREASE OVER
  NIGHT TO 10 TO 20 MPH BY MORNING. THIS WILL CAUSE SOME BLOWING
  AND DRIFTING OF THE LIGHT SNOW...ESPECIALLY IN OPEN AREAS.

* IMPACTS...THE SNOW WILL IMPACT TRAVEL ACROSS THE AREA. MINOR
  BLOWING SNOW IS POSSIBLE WITH SOME TRAVEL IMPACTS DUE TO BRIEFLY
  REDUCED VISIBILITY AND SNOW COVERED ROADS. MOTORISTS SHOULD USE
  CAUTION AND EXERCISE SAFE WINTER DRIVING SKILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
5 follow-up statements
000 
WWUS43 KDMX 090602
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1202 AM CST MON DEC 9 2013

...SNOWFALL ENDING...COLD WIND CHILLS EXPANDING...

.LIGHT SNOW OVER CENTRAL AND EASTERN IOWA WILL END AS COLDER
TEMPERATURES AND A GUSTY WEST TO NORTHWEST WINDS MOVES INTO
WESTERN IOWA OVERNIGHT. WIND CHILL VALUES WILL FALL TO 20 TO 25
DEGREES BELOW ZERO OVER THE WEST AND NORTH.

IAZ025>028-036>039-047>050-059>062-072>074-082-083-090715-
/O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0600Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-UNION-CLARKE-
INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
GRINNELL...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...
PELLA...KNOXVILLE...CRESTON...OSCEOLA
1202 AM CST MON DEC 9 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE SIGNIFICANT SNOWFALL HAS ENDED. THOUGH LIGHT SNOW WILL
CONTINUE FOR THE NEXT HOUR OR TWO...ADDITIONAL ACCUMULATION WILL
BE AROUND ONE QUARTER OF AN INCH OR SO.  


$$

IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091415-
/O.CON.KDMX.WC.Y.0009.131209T0900Z-131209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC
1202 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
MONDAY...

* SHORT TERM TRENDS...WEST TO NORTHWEST WINDS WILL INCREASE
  GRADUALLY TONIGHT THROUGH THE NIGHT INTO MONDAY MORNING. WINDS
  WILL BECOME GUSTY WITH SOME BLOWING SNOW IN OPEN AREAS AS WELL.

* IMPACTS...COLD WIND CHILLS OF 20 TO 25 BELOW ZERO WILL DEVELOP
  TOWARD SUNRISE MONDAY MORNING AND CONTINUE THROUGH THE MORNING
  HOURS. SOME BLOWING AND DRIFTING OF SNOW IN OPEN AREAS IS ALSO
  POSSIBLE. 

* WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 MPH WILL ARE 
  EXPECTED FROM 3 AM UNTIL NOON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KDMX 090943
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CST MON DEC 9 2013

...BITTER COLD WIND CHILLS THIS MORNING...

.THE SNOW HAS ENDED BUT IT WILL BE REPLACED BY ANOTHER SURGE OF COLDER
TEMPERATURES AND BRISK NORTHWEST WINDS.

IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091800-
/O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC
343 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE FALLING PAST
  SUNRISE BEFORE BECOMING STEADY WITH A MINOR REBOUND BY LATE
  MORNING. WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE TO
  BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME BLOWING SNOW MAY
  DEVELOP IN OPEN AREAS AS WELL.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST
  BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY
  RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO
  POSSIBLE...ESPECIALLY IN OPEN AREAS.

* WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25
  BELOW ZERO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS
OF LOOSE LIGHT WEIGHT CLOTHING.

&&

$$

SMALL
000 
WWUS43 KDMX 091646
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CST MON DEC 9 2013

...BITTER COLD WIND CHILLS CONINUE THIS MORNING AND AFTERNOON...

.BITTER COLD WIND CHILLS WILL REMAIN ACROSS NORTHERN IOWA UNTIL
MID AFTERNOON...BUT IMPROVE OVER WESTERN AND CENTRAL IOWA. A
SMALL PORTION OF THE WIND CHILL ADVISORY WILL BE EXTENDED FOR
NORTHERN IOWA THIS AFTERNOON.

IAZ004>007-015>017-092100-
/O.EXT.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
1046 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* SHORT TERM TRENDS.. WEST TO NORTHWEST WINDS WILL GRADUALLY
  INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME
  BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST 
  BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY 
  RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO 
  POSSIBLE...ESPECIALLY IN OPEN AREAS. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25
  BELOW ZERO THIS MORNING AND EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS
OF LOOSE LIGHT WEIGHT CLOTHING.

&&

$$

IAZ023-024-033>035-044>046-057-058-070-091800-
/O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC
1046 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SHORT TERM TRENDS...WEST TO NORTHWEST WINDS WILL GRADUALLY
  INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME
  BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST 
  BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY 
  RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO 
  POSSIBLE...ESPECIALLY IN OPEN AREAS. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25
  BELOW ZERO THROUGH NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS
OF LOOSE LIGHT WEIGHT CLOTHING.

&&

$$

REV
000 
WWUS43 KDMX 091751
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1151 AM CST MON DEC 9 2013

...BITTER COLD WIND CHILLS CONTINUE NORTH THIS AFTERNOON...

.BITTER COLD WIND CHILLS WILL REMAIN ACROSS NORTHERN IOWA UNTIL
MID AFTERNOON.

IAZ023-024-033>035-044>046-057-058-070-091900-
/O.EXP.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC
1151 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILL VALUES HAVE IMPROVED FROM EARLIER THIS MORNING AND THE
WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE FOR THIS AREA. 

$$

IAZ004>007-015>017-092100-
/O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
1151 AM CST MON DEC 9 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* SHORT TERM TRENDS.. WEST TO NORTHWEST WINDS WILL CONTINUE
  BETWEEN 10 AND 20 MPH. SOME BLOWING SNOW MAY DEVELOP IN OPEN
  AREAS AS WELL.

* IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST 
  BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY 
  RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO 
  POSSIBLE...ESPECIALLY IN OPEN AREAS. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25
  BELOW ZERO THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS
OF LOOSE LIGHT WEIGHT CLOTHING.

&&

$$

REV
000 
WWUS43 KDMX 092057
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CST MON DEC 9 2013

...WIND CHILL VALUES HAVE IMPROVED...

.THOUGH STILL VERY COLD...WIND CHILL VALUES HAVE IMPROVED OVER
NORTHERN IOWA AND TEMPERATURES ARE EXPECTED TO REMAIN NEAR STEADY
OR SLOWLY RISE LATER THIS EVENING. 

IAZ004>007-015>017-092200-
/O.EXP.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
257 PM CST MON DEC 9 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL NO LONGER BE NEEDED THIS AFTERNOON.

$$

REV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 6:21 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 8, 6:21 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CST SUN DEC 8 2013

.SHORT TERM /TONIGHT/...
ISSUED AT 339 PM CST SUN DEC 8 2013

STORM CONTINUES TO BRING LIGHT TO MODERATE SNOW AT TIMES TO THE
AREA WITH THE FORCING BEST ALONG THE BOUNDARY NOW MOVING ACROSS
CENTRAL IOWA. WAVE UPSTREAM IN CENTRAL NEBRASKA WILL MOVE EAST AND
BRING ANOTHER SHOT OF LIGHT SNOW TO THE AREA THROUGH THE EVENING
HOURS...THOUGH MODELS CONTINUE TO SHOW THE FORCING WEAKENING WITH
TIME AS IT MOVES THROUGH. TOTAL AMOUNTS STILL ON TRACK FOR ABOUT 2
TO 4 INCHES...WITH MOST AREAS RECEIVING AROUND 3 INCHES MAX. WINDS
TO REMAIN LIGHT THIS EVENING THOUGH WILL PICK UP LATER TONIGHT AS
THE SYSTEM SHIFTS TO THE EAST. COLD AIR WILL AGAIN DRIVE SOUTHEAST
OVERNIGHT AND AS CLOUDS CLEAR OUT AFTER MIDNIGHT WILL SEE LOWS
DROPPING BELOW ZERO NORTHWEST AND IN THE LOWER SINGLE DIGITS
ACROSS THE SOUTHEAST. WIND CHILLS VALUES WILL DROP DOWN TO 20 TO
25 BELOW ZERO OVER THE FAR WEST AND NORTHWEST AFT 09Z THIS
EVENING. WILL MENTION IN THE WINTER WEATHER ADVISORY AND ADVISE
THE EVENING CREW ON THE SITUATION FOR POSSIBLE UPDATES LATER THIS
EVENING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 339 PM CST SUN DEC 8 2013

A LARGE 500 MB GYRE OVER CENTRAL CANADA WILL KEEP IOWA BENEATH
CYCLONIC FLOW FOR THE NEXT SEVERAL DAYS...WITH MULTIPLE SHORTWAVES
ROTATING AROUND THE BASE OF THE FLOW AND BRINGING REINFORCING COLD
FRONTS NEAR OR ACROSS OUR AREA. THE FIRST OF THESE WILL SWEEP
THROUGH ON MONDAY NIGHT BUT WITH LIMITED MOISTURE AND NO
PRECIPITATION EXPECTED OTHER THAN PERHAPS SOME FLURRIES. AS THE
NEXT WAVE APPROACHES LATE TUESDAY IT WILL BE PRECEDED BY A BROAD
SWATH OF MODEST FORCING AND MOISTURE...WITH FORECAST SOUNDINGS
INDICATING A FAVORABLE ENVIRONMENT FOR LIGHT SNOW ACROSS MUCH OF
THE AREA ON TUESDAY NIGHT. HAVE INCREASED POPS FOR THAT PERIOD BUT
ANY SNOWFALL AMOUNTS SHOULD BE LIGHT...AROUND IN INCH OR LESS. FOR
THE MONDAY THROUGH WEDNESDAY TIMEFRAME HAVE CONTINUED TO FORECAST
TEMPERATURES BELOW GUIDANCE...ESPECIALLY WITH THE SNOW PACK FROM
TODAYS EVENT IN PLACE. THIS MAY RESULT IN DANGEROUS WIND CHILLS
DURING THE MORNING HOURS ON MONDAY AND TUESDAY.

BEHIND THE TUESDAY NIGHT/WEDNESDAY 500 MB WAVE THE CYCLONIC FLOW
WILL FINALLY BEGIN TO SHIFT OFF TO THE EAST AS THE CANADIAN GYRE
MOVES OVER HUDSON BAY. THIS WILL ALLOW WEAK THERMAL RIDGING TO
BUILD IN FOR THURSDAY AND FRIDAY RESULTING IN A WARMING TREND WITH
HIGHS IN THE MID 20S TO LOWER 30S BY THE END OF THE WORK WEEK. ON
FRIDAY NIGHT AND SATURDAY A SOUTHERN STREAM 500 MB TROUGH/LOW WILL
SLIDE BY ACROSS TX/OK AND MAY SPREAD SOME LIGHT SNOW UP ACROSS
IOWA WARRANTING SLIGHT CHANCE POPS...BUT IT APPEARS TO BE A LOW
IMPACT SYSTEM WITH LITTLE CHANCE FOR APPRECIABLE ACCUMULATION.

&&

.AVIATION...09/00Z
ISSUED AT 618 PM CST SUN DEC 8 2013

TROF AND WIND SHIFT LINE OVER WESTERN IA WILL MOVE ACROSS THE TAF
SIGHTS SWITCHING WINDS TO WLY. UPPER LEVEL DISTURBANCE OVER
EASTERN NEBRASKA WILL MOVE NORTHEAST ACROSS THE STATE AND BRING A
ROUND OF IFR SNOW TO MUCH OF THE STATE. THIS WILL MOVE EAST OF THE
TAF SITES BY AROUND 06Z. AFTER A FEW HOURS OF MVFR CIGS...VFR
WEATHER WILL OVERSPREAD THE TAF SITES FROM WEST TO EAST OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BLACK
HAWK-BOONE-BREMER-BUTLER-CLARKE-DALLAS-FRANKLIN-GRUNDY-HAMILTON-
HARDIN-JASPER-MADISON-MARION-MARSHALL-POLK-POWESHIEK-STORY-TAMA-
UNION-WARREN-WRIGHT.

WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR ADAIR-
ADAMS-AUDUBON-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-EMMET-
GREENE-GUTHRIE-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-
TAYLOR-WEBSTER-WINNEBAGO-WORTH.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...MS DEC 13
Hazardous weather outlook, Dec 8, 5:08 AM CST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
508 AM CST SUN DEC 8 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>083-092-091115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
TAYLOR-
508 AM CST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THROUGH THIS
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILL VALUES NEAR 20 BELOW ZERO ARE ANTICIPATED
MONDAY NIGHT AND AGAIN TUESDAY NIGHT...GENERALLY NORTH OF
HIGHWAY 30.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
ARE ENCOURAGED AND MUCH APPRECIATED.

IAZ075-084>086-093>097-091115-
MAHASKA-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
508 AM CST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT ACCUMULATING SNOWFALL IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
ARE ENCOURAGED AND MUCH APPRECIATED.

KLP

In the hours before

Local storm report, Dec 8, 7:10 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     SNOW             3 ESE PARKERSBURG       42.55N 92.73W
12/08/2013  M2.0 INCH        GRUNDY             IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, Dec 8, 7:21 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             GRIMES                  41.66N 93.79W
12/08/2013  E4.0 INCH        POLK               IA   PUBLIC

            DELAYED REPORT.

0710 PM     SNOW             4 N AMES                42.08N 93.62W
12/08/2013  E2.5 INCH        STORY              IA   TRAINED SPOTTER

0717 PM     SNOW             3 W AMES                42.02N 93.69W
12/08/2013  M2.6 INCH        STORY              IA   NWS EMPLOYEE

0720 PM     SNOW             5 NNW ANKENY AIRPORT    41.76N 93.59W
12/08/2013  M3.1 INCH        POLK               IA   NWS EMPLOYEE

&&

BEERENDS
Local storm report, Dec 8, 8:14 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     SNOW             5 SW SAYLORVILLE LAKE   41.69N 93.80W
12/08/2013  E3.3 INCH        POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 3.3 INCHES OF SNOW

&&
Local storm report, Dec 8, 8:17 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             SE MONTOUR              41.98N 92.71W
12/08/2013  E4.0 INCH        TAMA               IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, Dec 8, 8:33 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     SNOW             2 NW OGDEN              42.06N 94.05W
12/08/2013  M3.0 INCH        BOONE              IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, Dec 8, 8:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     SNOW             4 WNW DES MOINES        41.60N 93.69W
12/08/2013  M4.3 INCH        POLK               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

BEERENDS

Nearby

Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.